Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Epilepsy

Loss control of bladder and bowels

11/10/2008

Question:

I am 27 yrs unmarried female. I have frequent urination and also I can`t control my bladder. I am epileptic due to which I was taking valporate for about 12 years. Is it possible to have this problem due to my medication? I have stopped valporic acid and started using laimctal.  Please tell me that what should I do -- either consult doctor or it might be due to medicine. I stopped valporic acid about 1 month ago. The problem is the same for my bowels -- I can`t control them and I do not go regularly. Sometimes I feel constipated, and sometimes it is normal, but there is not any regularity or same timing daily that I feel to have an evacuation.

Answer:

Your symptoms are probably not due to your medications. There are many possible reasons for incontinence. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms.

For more information:

Go to the Epilepsy health topic, where you can:

Response by:

David M Ficker, MD David M Ficker, MD
Associate Professor
College of Medicine
University of Cincinnati